[Skip to Content]
[Skip to Content Landing]
Article
May 1980

Oculogyric Crisis and Carbamazepine

Author Affiliations

Clinical Drug Safety Department Geigy Pharmaceuticals Summit, NJ 07901

Arch Neurol. 1980;37(5):326. doi:10.1001/archneur.1980.00500540104030

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  Reference is made to the report by Dr Berchou (Archives 36:522-523, 1979) concerning a case of oculogyric crisis occurring in association with carbamazepine (Tegretol) therapy. In our discussion with Dr Berchou prior to his published report, we noted that oculomotor disturbances are listed in our package insert for carbamazepine as possible adverse reactions. The clinical findings described by Dr Berchou would be included under that classification. Those oculomotor disturbances that have been reported seem to be related to dosage, and usually are controlled by titration of carbamazepine to the minimum effective dose level.

First Page Preview View Large
First page PDF preview
First page PDF preview
×